Is it safe to take Tramadol at the same time as Coumadin and Abilify?
- 12 Apr 2011 by winnerpete
- abilify, coumadin, relafen, depression, rheumatoid arthritis, osteoarthritis, fibromyalgia, pulmonary embolism - recurrent event, tramadol, blood disorders
My wife is on blood thinner, Coumadin and prior to going on Coumadin she was using Relafen to help her with her Arthritus and it worked really well. However, when she had to go on Coumadin to thin her blood due to blood clots in her lungs, she was told there was an interaction between the 2 medications and she had to stop Relafen. Her pain has returned and we were wondering if Tramadol will have a bad effect on the Coumadin??? In addition she is taking Abilify. She is also using Diltiazem following surgery for an Ablation.
13 Apr 2011
You will need to discuss this option with your doctor.
A potential drug interaction between Tramadol and Coumdin does exist. The combination could result in an increased anti-coagulant effect of Coumadin. If you decide to try Tramadol your wife will need to be carefully monitored and Coumadin dosage adjusted accordingly.
18 Jan 2012
You should discuss with your doctors about switching from Coumadin to Arixtra. This might allow her to go back on the Relafen. You would have to stay away from and procedures that would involve neuraxial anesthesia or spinal puncture. There is an issue with Tramadol and Coumadin, but not with the Arixtra. Good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... years and still get clots in my legs and they will move to my lungs. All this while on coumdin anyone know anything about this disorder?
3 answers • 29 Apr 2010
I had a pulmonary embolism in Nov. 2008 and was on Coumadin. I didn't tolerate it well. I was put on Plavix and ASA by my pulmonologist in Nov. ...
2 answers • 13 Jul 2010
This is my second bilateral PE. The first time I only had shortness of breath. This time I was short of breath for the last 2-1/2 months. Both ...
2 answers • 30 Oct 2011
I was diagnosed with bilateral PE's and DVT's behind both knees in 2/12. I am on Coumadin with INR-Proth consistently between 2 and 3. My ...
1 answer • 5 Jun 2012
Is this serious. I have not had these pains before. Is it serious or even related to me taking coumadin. The pain interferes with my sleep. A little ...
1 answer • 10 Sep 2014